Mathematical Programming

, Volume 101, Issue 1, pp 151–184

A mesh-independence result for semismooth Newton methods

Article

DOI: 10.1007/s10107-004-0540-9

Cite this article as:
Hintermüller, M. & Ulbrich, M. Math. Program., Ser. A (2004) 101: 151. doi:10.1007/s10107-004-0540-9

Abstract.

For a class of semismooth operator equations a mesh independence result for generalized Newton methods is established. The main result states that the continuous and the discrete Newton process, when initialized properly, converge q-linearly with the same rate. The problem class considered in the paper includes MCP-function based reformulations of first order conditions of a class of control constrained optimal control problems for partial differential equations for which a numerical validation of the theoretical results is given.

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.University of GrazDepartment of MathematicsGrazAustria
  2. 2.Rice UniversityDepartment of Computational and Applied MathematicsHoustonUSA
  3. 3.Universität HamburgFachbereich Mathematik, Schwerpunkt Optimierung und ApproximationHamburgGermany

Personalised recommendations